MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773A
Medical Device Problem Codes Output Problem (3005); Power Problem (3010); Complete Loss of Power (4015)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their bedside monitor (bsm) displayed "input unit failure" during a procedure.The customer also reported that after they replaced the input unit, their bsm audibly alarmed and displayed a blue screen with error codes, after which it shut down all together.No harm or injury reported.They will be sending this unit in for an exchange.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional model information: an input unit was used in conjunction with the bsm, and is the device that experienced failure.Attempts to obtain the following information were made, but not provided: input unit: model: ni, s/n: ni.Approximate age of the device: no serial number was provided, so the age of the device is unknown.Device manufacturer date: ni, unique identifier (udi) #: ni.
 
Event or Problem Description
The customer reported that their bedside monitor (bsm) displayed "input unit failure" during a procedure.The customer also reported that after they replaced the input unit their bsm audibly alarmed and displayed a blue screen with error codes, after which it shut down all together.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) displayed an "input unit failure" error message during a patient procedure.The customer also reported that after they replaced the input unit, the bsm audibly alarmed and displayed a blue screen with error codes, after which it shut down all together.No patient harm was reported.Investigation summary: the customer indicated they had docked the bsm-1700 to another device but the issue persisted.The complaint unit was returned and was evaluated by nihon kohden repair center (nk rc).Nk rc was unable to observe/duplicate the reported issue.The reported issue could not be confirmed.A review of the history of the serial number identified no similar events.Based on the available information, a definitive root cause could not be identified.The customer was provided with an exchanged unit.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) displayed an "input unit failure" error message during a patient procedure.The customer also reported that after they replaced the input unit, the bsm audibly alarmed and displayed a blue screen with error codes, after which it shut down all together.

Brand Name
BSM-1773A
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, tokyo 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9709096
Report Number8030229-2020-00087
Device Sequence Number14321248
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public4931921111956
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
Report Date (Section F) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773A
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/27/2020
Device Age46 MO
Event Location Hospital
Date Report to Manufacturer02/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INPUT UNIT; INPUT UNIT
Patient SexUnknown
Date Report Sent to FDA02/13/2020